Facilities and Services:
- luci098 on Confused
Hi, I am Luci. I am new to this forum. It was last I was diagnosed with diabetics. Doc has asked to take...
- mkbrtz32 on How to Deal With Your Addicted Loved One
pearl213grt said Yeah, The tips and suggestions which are provided here are very relevant. Family support is...
- pearl213grt on How to Deal With Your Addicted Loved One
Yeah, The tips and suggestions which are provided here are very relevant. Family support is important for...
- samarasmercado on Methamphetamine
Methamphetamine is a strong Central Nervous System (CNS) stimulant that is mainly used as a recreational...
- samarasmercado on How to Deal With Your Addicted Loved One
Watching your Addicted Loved One in the pangs of addiction can be very disturbing. Learning How to Deal With...
- henrrymo on Any advice?
Actually, this is a very private thing. However, this seems to be getting more and more serious, considering...
Share your stories and support others...
Is It Possible To Overdose On Mescaline?
Mescaline is a concentrated form of the psychedelic ingredient in peyote and is often used for recreational purposes. The effects of mescaline last anywhere from two hours to a full day, although the hallucinogenic effects of the drug are most notable during the first few hours after consumption. A mescaline overdose can cause significant discomfort in its user, including:
- Hallucinations that may affect reasoning
- Intense feelings of nausea and vomiting (often immediately after the drug is consumed)
- Panic attacks
A mescaline overdose can occur in inexperienced users who are unaware of how much mescaline to take. As the drug builds up a tolerance, it can also occur in repeat users. Mescaline is psychologically addictive but not physically addictive, and its most serious side effects occur when it is used with other types of drugs. If you or someone you know uses mescaline, it can be very helpful to learn about the potential dangers and symptoms of mescaline and peyote.
Signs Of A Peyote Or Mescaline Overdose
A mescaline user’s first symptoms are often the aforementioned nausea and vomiting that occur quickly after taking the drug. However, vomiting will not stop mescaline from taking effect.
Mescaline users will hallucinate, but will be aware of their hallucinations; their vision and hearing may become distorted, but a mescaline overdose will not cause a user to see things that don’t exist. The behavior of a mescaline user can be of concern, especially if the user becomes violent, aggressive, depressed, or suicidal. A mescaline overdose can be accompanied by sweating, an increased heart rate, and increased blood pressure. These symptoms may be problematic if the mescaline user has a history of medical problems, particularly cardiovascular issues.
Overdosing With Mescaline And Other Drugs
One of the more complicated aspects of mescaline overdose is determining the exact constitution of the drugs that were consumed, as true mescaline is fairly rare; in many cases, what a drug user thinks is mescaline is actually a combination of other drugs. Some of these other drugs can be far more dangerous than mescaline, particularly PCP which can cause delusions, irrational actions, or even death due to depressed respiratory function. Drug users who take mescaline along with other drugs, particularly barbiturates and sedatives, may be prone to serious physical symptoms that can cause long term damage, seizures, coma, heart attacks, or death.
As such, prompt treatment of a mescaline overdose is recommended, particularly if the mescaline user becomes unconscious. You should seek treatment for a mescaline overdose if the user displays violent or suicidal tendencies or if the physical effects of the drug become pronounced. If the drug user is unconscious, call a poison control hot-line or an emergency medical phone number (911 in the United States) and do not attempt to treat the mescaline overdose alone. Follow the instructions of medical responders, and provide them with a sample of the mescaline and any other drugs that were taken if available.
Treating A User Who Is Overdosing On Mescaline
Doctors will approach the symptoms of a mescaline overdose on a case-by-case basis. They may use medications and other techniques to limit the anxiety attacks of mescaline, and if the drug was not pure, they may need to assist the user in breathing properly. If a mescaline overdose results in serious symptoms, medical treatment will help the body to process the drug without long term damage. After treatment for an overdose, you should consider recommending addiction treatment counseling, which can be very beneficial to regular mescaline users.